MAUDE Adverse Event Report: TERUMO BCT SPECTRA OPTIA; SPECTRA OPTIA IDL SET

TERUMO BCT SPECTRA OPTIA; SPECTRA OPTIA IDL SET
Model Number 10220
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Diarrhea (1811); Fever (1858); Septic Shock (2068)
Date of Event 10/15/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Lot number and expiry are not available at this time.Article citation: menegotto, p.R.,soares, t.,santin, a.,eckert, d.,hackner, i.,fassina, k.,morsch, k.T.,lindenmeyer, l.,capra, m.2022.Experiência de um serviço público de porto alegre-rs com os primeiros pacientes submetidos ao transplante de células tronco hematopoiéticas.Hematology, transfusion and cell therapy.44:s312-s313 investigation is in process.A follow up report will be provided,.
 
Event or Problem Description
The conference abstract, 'experiência de um serviço público de porto alegre-rs com os primeiros pacientes submetidos ao transplante de células tronco hematopoiéticas' was published 15oct2022.The abstract is not in english and was preliminarily translated using google translate.The article, 'experience of a public service in porto alegre-rs with the first patients undergoing hematopoietic stem cell transplantation' discusses a descriptive study on patients undergoing hematopoietic stem cell transplantation (hsct).Per the article, the most frequent complications of donor before the procedure were mucositis (grade 1, n = 2; grade 2, n=4; grade 3, n = 1; ctcae v5.0), febrile neutropenia (grade 3, n = 8; ctcae v5.0) and diarrhea (grade 1, n = 5, grade 2, n = 3; ctcae v5.0).One patient had septic shock, being transferred injured to the intensive care unit, with recovery and return to the inpatient unit in 4 days.The article does not provide individual patient information, therefore this report is being submitted as a summary of events.The exchange sets are not available for return for evaluation.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in h.6 and h.10, and corrected information in d.2a and d.4.Article citation: menegotto, p.R.,soares, t.,santin, a.,eckert, d.,hackner, i.,fassina, k.,morsch, k.T.,lindenmeyer, l.,capra, m.2022.Experiência de um serviço público de porto alegre-rs com os primeiros pacientes submetidos ao transplante de células tronco hematopoiéticas.Hematology, transfusion and cell therapy.44:s312-s313 investigation: since this is a journal publication presenting data of eight patients submitted to autologous hematopoietic stem cells (hsct) since december 2021 with unknown procedural dates, the lot numbers were not requested; therefore, a dhr search could not be conducted for this specific incident.All lots must meet acceptance criteria for release.All the reported adverse reactions were anticipated side effects of chemotherapy, mobilization regimen, and/or conditioning protocols, and hence, unrelated to the performance of spectra optia.Only the one report of septic shock is investigated in order to rule out possible device malfunction.According to the aabb circular of information for the use of human blood components (revised 2017), because whole blood and blood components are made from human blood, they may carry a risk of transmitting infectious agents [eg, viruses, bacteria, parasites, the variant creutizfeldt-jakob disease (vcjd) agent, and, theoretically, the cjd agent].Careful donor selection, available laboratory tests, and pathogen inactivation (when it is utilized) do not totally eliminate these hazards.Also, septic and toxic reactions can result from transfusion of bacterially contaminated blood and blood components.Such complications are infrequent but may be life-threatening.Bacterial sepsis occurs rarely but can cause acute, severe, sometimes life-threatening effects.Onset of high fever (>2 c or > 3.5 f increase in temperature), severe chills, hypotension, or circulatory collapse during or shortly after transfusion should suggest the possibility of bacterial contamination and/or endotoxin reaction in the transfused products.Experience of a public service of porto alegre-rs with the first patients undergoing transplantation of hematopoietic stem cells per internal sterility documentation, the devices terumo bct manufactures to collect, separate, and store blood products are terminally sterilized to a sterility assurance level (sal) of
 
Event or Problem Description
The conference abstract, 'experiência de um serviço público de porto alegre-rs com os primeiros pacientes submetidos ao transplante de células tronco hematopoiéticas' or "experience of a public service of porto alegre-rs with the first patients undergoing transplantation of hematopoietic stem cells" was published 15oct2022.The abstract is not in english and was preliminarily translated using google translate.The article, 'experience of a public service in porto alegre-rs with the first patients undergoing hematopoietic stem cell transplantation' discusses a descriptive study on patients undergoing hematopoietic stem cell transplantation (hsct).Per the article, the most frequent complications of donor before the procedure were mucositis (grade 1, n = 2; grade 2, n=4; grade 3, n = 1; ctcae v5.0), febrile neutropenia (grade 3, n = 8; ctcae v5.0) and diarrhea (grade 1, n = 5, grade 2, n = 3; ctcae v5.0).One patient had septic shock, being transferred injured to the intensive care unit, with recovery and return to the inpatient unit in 4 days.The article does not provide individual patient information, therefore this report is being submitted as a summary of events.This is a journal publication presenting data of eight patients submitted to autologous hematopoietic stem cells (hsct) since december 2021 with unknown procedural dates.A request for specific patient information is not feasible.The exchange sets are not available for return for evaluation.

Brand Name
SPECTRA OPTIA
Common Device Name
SPECTRA OPTIA IDL SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
Manufacturer (Section G)
TERUMO BCT
10810 w. collins ave
lakewood CO 80215
Manufacturer Contact
scot hilden
10810 w. collins ave
lakewood, CO 80215
MDR Report Key16216374
Report Number1722028-2023-00023
Device Sequence Number7492500
Product Code GKT
UDI-Device Identifier05020583103108
UDI-Public05020583103108
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
BK150251
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Literature,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number10220
Device Catalogue Number10310
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/28/2022
Supplement Date Received by Manufacturer01/31/2023
Initial Report FDA Received Date01/20/2023
Supplement Report FDA Received Date02/13/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown